Alert archive / California / Flash Flood Watches in 2014

Flash Flood Watch 4, NWS San Diego, CA

August 1, 2014Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this flash flood watch at Aug 1, 2014, 10:00 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Aug 2, 2014, 9:00 AM PDT. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2014, 10:00 PM PDT (05:00 UTC)
In effect from
Aug 2, 2014, 9:00 AM PDT
Expired
Aug 3, 2014, 8:00 PM PDT
In force
35 hr
Issued by
NWS San Diego, CA
Flood severity
None

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 5.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2014-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2014-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2193 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WGUS66 KSGX 020500
FFASGX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
1000 PM PDT FRI AUG 1 2014

...THUNDERSTORMS WITH HEAVY RAIN SATURDAY AND SATURDAY EVENING COULD
PRODUCE FLASH FLOODING IN THE MOUNTAINS AND DESERTS...

.A LOW PRESSURE SYSTEM MOVING FROM BAJA CALIFORNIA INTO SOUTHERN
CALIFORNIA WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION.
SOME OF THE THUNDERSTORMS IN THE MOUNTAINS AND DESERTS WILL BRING
VERY HEAVY RAINFALL AND COULD PRODUCE FLASH FLOODING.
THUNDERSTORMS WILL BE MOST NUMEROUS DURING THE AFTERNOON...BUT
SOME THUNDERSTORMS WILL LIKELY CONTINUE SATURDAY NIGHT. THERE IS
SOME THREAT OF HEAVY RAIN LATE SATURDAY NIGHT AND SUNDAY AS
WELL...AND THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED BEYOND
SATURDAY EVENING.

CAZ055-056-058-060>062-021300-
/O.NEW.KSGX.FF.A.0004.140802T1600Z-140803T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1000 PM PDT FRI AUG 1 2014

...FLASH FLOOD WATCH IN EFFECT FROM 9 AM PDT SATURDAY THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA... 
  INCLUDING THE FOLLOWING AREAS...APPLE AND LUCERNE VALLEYS... 
  COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO 
  COUNTY MOUNTAINS...SAN DIEGO COUNTY DESERTS AND SAN DIEGO 
  COUNTY MOUNTAINS. 

* FROM 9 AM PDT SATURDAY THROUGH SATURDAY EVENING

* THUNDERSTORMS WITH HEAVY RAIN WILL DEVELOP OVER THE MOUNTAINS
  AND DESERTS SATURDAY AND CONTINUE INTO SATURDAY EVENING. FLASH
  FLOODING WILL BE POSSIBLE WHERE HEAVY RAIN OCCURS.

* HEAVY RAINFALL WILL PRODUCE RUNOFF THAT COULD LEAD TO FLASH
  FLOODS...ESPECIALLY ALONG MOUNTAIN STREAMS...DESERT WASHES AND
  RECENTLY BURNED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MAXWELL
6 follow-up statements
737 
WGUS66 KSGX 021143
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
443 AM PDT SAT AUG 2 2014

...THUNDERSTORMS WITH HEAVY RAIN TODAY AND THIS EVENING COULD PRODUCE
FLASH FLOODING IN THE MOUNTAINS AND DESERTS...

.A LOW PRESSURE SYSTEM MOVING FROM BAJA CALIFORNIA INTO SOUTHERN
CALIFORNIA WILL CREATE SHOWERS AND THUNDERSTORMS OVER THE REGION.
SOME OF THE THUNDERSTORMS IN THE MOUNTAINS AND DESERTS WILL
GENERATE VERY HEAVY RAINFALL...AND COULD PRODUCE FLASH FLOODING.
THUNDERSTORMS WILL BE MOST WIDESPREAD IN THE AFTERNOON...BUT SOME
THUNDERSTORMS WILL LIKELY CONTINUE SATURDAY NIGHT. THERE IS SOME
THREAT OF HEAVY RAIN LATE SATURDAY NIGHT AND SUNDAY AS WELL...AND
THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED BEYOND SATURDAY
EVENING.

CAZ055-056-058-060>062-022100-
/O.CON.KSGX.FF.A.0004.140802T1600Z-140803T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
443 AM PDT SAT AUG 2 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 9 AM PDT THIS MORNING
THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING
  AREAS...APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY...
  RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...
  SAN DIEGO COUNTY DESERTS AND SAN DIEGO COUNTY MOUNTAINS.

* FROM 9 AM PDT THIS MORNING THROUGH THIS EVENING

* THUNDERSTORMS WITH HEAVY RAIN WILL DEVELOP OVER THE MOUNTAINS 
  AND DESERTS SATURDAY AND CONTINUE INTO SATURDAY EVENING. FLASH 
  FLOODING WILL BE POSSIBLE WHERE HEAVY RAIN OCCURS. 

* HEAVY RAINFALL WILL PRODUCE RUNOFF THAT COULD LEAD TO FLASH 
  FLOODS...ESPECIALLY ALONG MOUNTAIN STREAMS...DESERT WASHES AND 
  RECENTLY BURNED AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

JJT
862 
WGUS66 KSGX 022040
FFASGX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
140 PM PDT SAT AUG 2 2014

...THUNDERSTORMS WITH HEAVY RAIN COULD PRODUCE FLASH FLOODING IN
THE MOUNTAINS AND DESERTS THROUGH SUNDAY EVENING...

.WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE
ACROSS SOUTHERN CALIFORNIA...AS AN AREA OF LOW PRESSURE MOVES
ACROSS THE REGION. SOME OF THE THUNDERSTORMS IN THE MOUNTAINS
AND DESERTS WILL GENERATE VERY HEAVY RAINFALL...AND COULD PRODUCE
FLASH FLOODING. 

CAZ055-056-058-060>062-030500-
/O.EXT.KSGX.FF.A.0004.000000T0000Z-140804T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
140 PM PDT SAT AUG 2 2014

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY... 
  RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...
   SAN DIEGO COUNTY DESERTS AND SAN DIEGO COUNTY MOUNTAINS. 

* THROUGH SUNDAY EVENING.

* THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE THROUGH SUNDAY
  EVENING. FLASH FLOODING WILL BE POSSIBLE WHERE HEAVY RAIN
  OCCURS.

* HEAVY RAINFALL WILL PRODUCE RUNOFF THAT COULD LEAD TO FLASH 
  FLOODS...ESPECIALLY ALONG MOUNTAIN STREAMS...DESERT WASHES AND 
  RECENTLY BURNED AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

PALMER
958 
WGUS66 KSGX 030312
FFASGX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
812 PM PDT SAT AUG 2 2014

...FLASH FLOOD WATCH EXPANDED TO ALL OF SAN DIEGO COUNTY AND THE 
INLAND EMPIRE...

...FLASH FLOOD WATCH CONTINUES FOR THE MOUNTAINS AND DESERTS...

.SHOWERS AND SCATTERED THUNDERSTORMS WILL BE INCREASING LATER 
TONIGHT THROUGH SUNDAY DUE TO A VERY WET AIR MASS AND AN APPROACHING 
AREA OF LOW PRESSURE FROM THE SOUTH. THE GREATEST CHANCE FOR HEAVY 
RAIN AND FLOODING WILL BE IN THE MOUNTAINS AND ADJACENT VALLEY AND 
DESERT AREAS...BUT THE RISK IS SUFFICIENT TO INCLUDE ALL OF SAN 
DIEGO COUNTY DUE TO THE TRACK OF THE LOW PRESSURE AREA FROM THE 
SOUTH. IN ADDITION...CONVECTIVE OUTFLOW MAY PLAY A ROLE IN IN 
DEVELOPING THUNDERSTORMS AND HEAVY RAINS OVER THE DESERT FOOTHILLS 
LATE TONIGHT AND SUNDAY MORNING. CLOUDS MAY KEEP HEATING LIMITED ON 
SUNDAY AND LIMIT THE EXTENT OF THUNDERSTORMS. BUT PERSISTENT 
TRAINING OF SHOWERS IN SOME AREAS WILL BE A CONCERN AND MAY RESULT 
IN FLASH FLOODING...ESPECIALLY BELOW THE MOUNTAIN SLOPES...AND IN 
POORLY DRAINED URBAN AREAS.


CAZ043-048-050-031200-
/O.EXA.KSGX.FF.A.0004.000000T0000Z-140804T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
812 PM PDT SAT AUG 2 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHWEST CALIFORNIA...
  INCLUDING THE FOLLOWING AREAS...SAN BERNARDINO AND RIVERSIDE
  COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL
  AREAS AND SAN DIEGO COUNTY VALLEYS.

* EARLY SUNDAY MORNING THROUGH SUNDAY AFTERNOON.

* SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN WILL BE
  POSSIBLE LATE TONIGHT THROUGH SUNDAY. FLASH FLOODING WILL BE
  POSSIBLE WHERE HEAVY RAIN OCCURS.

* HEAVY RAINFALL WILL PRODUCE RUNOFF THAT COULD LEAD TO FLASH
  FLOODS...ESPECIALLY IN POORLY DRAINED URBAN AREAS...NEAR AND
  BELOW RECENTLY BURNED AREAS IN SAN DIEGO COUNTY...AND THROUGH
  NORMALLY DRY CREEK BEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CAZ055-056-058-060>062-031200-
/O.CON.KSGX.FF.A.0004.000000T0000Z-140804T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
812 PM PDT SAT AUG 2 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING
  AREAS...APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY...
  RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...
  SAN DIEGO COUNTY DESERTS AND SAN DIEGO COUNTY MOUNTAINS.

* THROUGH SUNDAY EVENING

* SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TO
  DEVELOP THROUGH SUNDAY EVENING. FLASH FLOODING WILL BE POSSIBLE
  WHERE HEAVY RAIN OCCURS AND SOME DISTANCE DOWNSTREAM.

* HEAVY RAINFALL WILL PRODUCE RUNOFF THAT COULD LEAD TO FLASH 
  FLOODS...ESPECIALLY ALONG MOUNTAIN STREAMS...DESERT WASHES AND 
  BELOW RECENTLY BURNED AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

JAD
235 
WGUS66 KSGX 031140
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
440 AM PDT SUN AUG 3 2014

...FLASH FLOOD WATCH CONTINUES THROUGH THIS EVENING...

.A DISTURBANCE OVER THE REGION WILL CONTINUE THE POSSIBILITY OF
SHOWERS AND THUNDERSTORMS TODAY. A WET AIR MASS WILL INCREASE
THE CHANCE FOR FLASH FLOODING IN SAN DIEGO...WESTERN RIVERSIDE AND
SOUTHWESTERN SAN BERNARDINO COUNTIES WITH DEVELOPING STORMS AND
UP-SLOPE FLOW ALONG HIGHER TERRAIN. CONDITIONS WILL IMPROVE
TONIGHT AS DRIER AIR MOVES INTO THE AREA.

CAZ043-048-050-055-056-058-060>062-032100-
/O.CON.KSGX.FF.A.0004.000000T0000Z-140804T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
440 AM PDT SUN AUG 3 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING
  AREAS...APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY...
  RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...
  SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND
  EMPIRE...SAN DIEGO COUNTY COASTAL AREAS...SAN DIEGO COUNTY
  DESERTS...SAN DIEGO COUNTY MOUNTAINS AND SAN DIEGO COUNTY
  VALLEYS.

* THROUGH THIS EVENING

* SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TO
  DEVELOP THROUGH THIS EVENING. FLASH FLOODING WILL BE POSSIBLE
  WHERE HEAVY RAIN OCCURS AND SOME DISTANCE DOWNSTREAM.

* HEAVY RAINFALL WILL PRODUCE RUNOFF THAT COULD LEAD TO FLASH 
  FLOODS...ESPECIALLY ALONG MOUNTAIN STREAMS...DESERT WASHES AND 
  BELOW RECENTLY BURNED AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

JJT
293 
WGUS66 KSGX 032025
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
125 PM PDT SUN AUG 3 2014

...FLASH FLOOD WATCH CONTINUES THROUGH THIS EVENING...

.SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS
EVENING...BEFORE GRADUALLY TAPERING OFF OVERNIGHT...AS AN UPPER
LEVEL DISTURBANCE SLOWLY MOVES THROUGH THE AREA. RAINFALL RATES
OF AN INCH OR GREATER HAVE BEEN OBSERVED ALREADY THIS AFTERNOON.
THEREFORE...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 8 PM.

CAZ043-048-050-055-056-058-060>062-040300-
/O.CON.KSGX.FF.A.0004.000000T0000Z-140804T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
125 PM PDT SUN AUG 3 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY... 
  RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...
   SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND 
  EMPIRE...SAN DIEGO COUNTY COASTAL AREAS...SAN DIEGO COUNTY 
  DESERTS...SAN DIEGO COUNTY MOUNTAINS AND SAN DIEGO COUNTY 
  VALLEYS. 

* UNTIL 8 PM PDT THIS EVENING.

* SHOWERS AND THUNDERSTORMS...WITH HEAVY RAIN WILL CONTINUE TO
  DEVELOP THROUGH THIS EVENING. FLASH FLOODING WILL BE POSSIBLE
  WHERE HEAVY RAIN OCCURS AND SOME DISTANCE DOWNSTREAM.

* HEAVY RAINFALL WILL PRODUCE RUNOFF THAT COULD LEAD TO FLASH 
  FLOODS...ESPECIALLY ALONG MOUNTAIN STREAMS...DESERT WASHES AND 
  BELOW RECENTLY BURNED AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

PALMER
852 
WGUS66 KSGX 040254
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
754 PM PDT SUN AUG 3 2014


CAZ043-048-050-055-056-058-060>062-040400-
/O.EXP.KSGX.FF.A.0004.000000T0000Z-140804T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
754 PM PDT SUN AUG 3 2014

...FLASH FLOOD WATCH WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA WILL
EXPIRE AT 8 PM PDT THIS EVENING. 

NUMEROUS REPORTS OF FLASH FLOODING HAVE BEEN RECEIVED ACROSS
SOUTHWESTERN CALIFORNIA TODAY AND ARE DOCUMENTED IN LOCAL STORM
REPORTS AT WWW.WEATHER.GOV/SANDIEGO.

THUNDERSTORM ACTIVITY IS DIMINISHING THIS EVENING. SOME SHOWERS
AND THUNDERSTORMS PERSIST...AND LOCAL URBAN AND SMALL STREAM
FLOODING IS STILL POSSIBLE...BUT THE ACTIVITY IS WINDING DOWN SO THE
FLASH FLOOD WATCH WILL BE ALLOWED TO EXPIRE.

$$

JAD

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Aug 1, 9:30 PM PDT, 30 minutes earlier.

Area forecast discussion, Aug 1, 9:30 PM PDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PDT FRI AUG 1 2014

.SYNOPSIS...
UPPER LEVEL LOW PRESSURE WILL MOVE OUT OF BAJA CALIFORNIA INTO
SOUTHERN CALIFORNIA AND BRING SHOWERS AND THUNDERSTORMS AT TIMES
OVER THE WEEKEND. GREATEST PRECIPITATION AMOUNTS WILL BE IN THE
MOUNTAINS...BUT SOME PRECIPITATION COULD OCCUR ALONG THE COAST AS
WELL...ESPECIALLY LATE SATURDAY THROUGH SUNDAY. THERE IS A THREAT
FOR FLASH FLOODING MAINLY IN THE MOUNTAINS AND DESERTS SATURDAY INTO
SATURDAY NIGHT. COOLER BUT HUMID WEATHER WILL PREVAIL OVER THE
WEEKEND. LOW PRESSURE WILL MOVE NORTH OUT OF THE AREA BY MONDAY AND
BRING A RETURN TO FAIR WEATHER WITH MOSTLY SEASONAL TEMPERATURES AND
AREAS OF NIGHT AND MORNING COASTAL LOW CLOUDS FOR MOST OF NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

SCATTERED THUNDERSTORMS ENDED BY 530 PM...AND SKIES WERE PARTLY
CLOUDY THIS EVENING. AFTER A SPIKE IN PRECIPITABLE WATER...TO AROUND
2 INCHES IN THE LOWER DESERTS...GPS MET SENSORS SHOW SOME DECREASE
IN THE PW VALUES...AT LEAST TEMPORARILY. THERE IS A LOT OF
THUNDERSTORM ACTIVITY IN ARIZONA/SONORA...AND SOME OF THAT WILL
LIKELY MOVE WEST INTO EASTERN RIVERSIDE/IMPERIAL COUNTIES OVERNIGHT
WITH A POSSIBILITY OF ARRIVAL IN SOME OF OUR EASTERN MTNS/DESERTS
BEFORE SUNRISE SATURDAY. NEAR THE COAST...STRATUS IS PATCHY ALONG
THE COAST...BUT INLAND PROGRESS WILL LIKELY BE IMPEDED OVERNIGHT DUE
TO THE MID-LEVEL CLOUDS FROM THE SOUTHEAST.

THE UPPER LEVEL LOW IS CURRENTLY APPROACHING THE MID-POINT OF BAJA
CALIFORNIA AND WILL CONTINUE TO MOVE NORTHWEST. DUE TO THE DYNAMICS
WITH THE LOW...AND MULTIPLE VORT MAXES AND UPWARD MOTION/OMEGA
FIELDS...THIS IS A TRICKY FORECAST AS CLOSED LOWS...ESPECIALLY THOSE
OF TROPICAL ORIGIN...ARE DIFFICULT FOR THE MODELS TO PREDICT. MOST
LIKELY...SATURDAY WILL BE A CONVECTIVE DAY WITH THUNDERSTORMS MOST
PREVALENT OVER THE MOUNTAINS DUE TO THE BEST LI VALUES...MOSTLY
BELOW -5...INCLUDING SOME SURFACE HEATING. HOWEVER...DUE TO VORT
MAXES MOVING THROUGH AND INSTABILITY ALOFT...THERE COULD BE
THUNDERSTORMS ANYWHERE INCLUDING THE COAST...ESPECIALLY IN THE
AFTERNOON. THERE IS A CHANCE OF FLASH FLOODING MAINLY IN THE
MOUNTAINS AND DESERTS...AND A FLASH FLOOD WATCH WILL LIKELY BE
ISSUED SOON FOR SATURDAY. THERE IS A SMALL RISK THAT A FEW
THUNDERSTORMS COULD BECOME SEVERE DUE TO A DECENT AMOUNT OF
SHEAR...MAINLY ASSOCIATED WITH THE NORTHEAST WINDS AT 500 MB UP TO
30 KNOT SATURDAY AFTERNOON...INCREASING TO 40 KNOTS SATURDAY EVENING
AROUND THE NORTH SIDE OF THE LOW...WITH THE MAIN RISK BEING HAIL.

PRECIP COULD BE QUITE WIDESPREAD SAT NIGHT/SUNDAY AS THE ATMOSPHERE
WILL BE NEARLY SATURATED THROUGH MOST OF THE 850-500 MB
COLUMN...POSSIBLY EVEN TO NEAR THE SURFACE. COASTAL AREAS COULD GET
SEVERAL HOURS OF RAIN...POSSIBLY STRATIFORM RAIN...DURING THIS TIME
PERIOD. PRECIP AMOUNTS ARE DIFFICULT TO ESTIMATE...ESPECIALLY DUE TO
THE INFREQUENCY OF A SYSTEM LIKE THIS...BUT STORM TOTAL AMOUNTS
SATURDAY-SUNDAY WILL LIKELY BE 1-3 INCHES IN THE MOUNTAINS AND 1/4
TO 3/4 INCH IN THE VALLEYS AND DESERTS WITH MOSTLY LESS THAN 1/4
INCH NEAR THE COAST. SUNDAY PRECIP MAY END UP BEING MORE STRATIFORM
THAN CONVECTIVE WITH UPSLOPE OROGRAPHICS IN SOME MOUNTAIN LOCATIONS
DUE TO THE POSSIBILITY OF A LARGE CLOUD SHIELD.

MODELS ARE PRETTY CONSISTENT WITH PRECIP MOVING OUT BY MONDAY...THEN
WE GO INTO WEST FLOW WHICH WILL BRING FAIR WEATHER AND SEASONAL
TEMPS. ONSHORE FLOW SHOULD BRING AREAS OF NIGHT/MORNING COASTAL
STRATUS...WITH THE MARINE LAYER DEEPENING A BIT AROUND WED/THU AS A
TROUGH MOVES OVER THE WEST COAST.

&&

.AVIATION...
020400Z...COAST/VALLEYS...PATCHY STRATUS WITH BASES 800-1100 FT MSL
AND TOPS 1400 FT MSL WILL MOVE INLAND 10-15 MILES
TONIGHT...AFFECTING KSNA...KCRQ...AND KSAN. VIS WILL BE LOCALLY
REDUCED TO 1 MILE OR LESS WHERE CLOUDS INTERSECT THE COASTAL MESAS.
THESE LOW CLOUDS WILL ERODE TO THE COAST BETWEEN 02/1400-1600Z.
CONFIDENCE IS MODERATE...AS LONG THE HIGH CLOUDS DO NOT HAVE MUCH OF
AN IMPACT ON THE STRATUS COVERAGE. SCT/BKN MID AND HIGH LEVEL CLOUDS
AT OR ABOVE 10000 FT MSL WILL THICKEN OVER THE REGION THROUGH THE
DAY SATURDAY. AFTER 03/0000Z...THERE WILL BE MULTIPLE CLOUD LAYERS
ABOVE 9000 FT MSL WITH A CHANCE OF SHOWERS AND THUNDERSTORMS
SPREADING FROM EAST TO WEST ALL THE WAY TO THE COAST.

MOUNTAINS/DESERTS...SCT/BKN HIGH CLOUDS AT OR ABOVE 10000 FT MSL
WILL CONTINUE THROUGH SATURDAY. CUMULONIMBUS WITH BASES 9000 FT MSL
WILL DEVELOP OVER THE MOUNTAINS AFT 02/1800Z AND PUSH INTO THE
DESERTS AND/OR COASTAL VALLEYS DURING THE EARLY EVENING. THESE
STORMS COULD CONTAIN HEAVY RAIN AND STRONG DOWNDRAFTS.

&&

.MARINE...
900 PM...THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
FOR THE COASTAL WATERS SATURDAY THROUGH SUNDAY MORNING. THESE
STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...CLOUD TO
WATER LIGHTNING AND BRIEF GUSTY WINDS. OTHERWISE...NO MARINE HAZARDS
ARE EXPECTED THROUGH WEDNESDAY.

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED FOR TONIGHT. HOWEVER WEATHER
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

SKYWARN ACTIVATION MAY BE NEEDED SATURDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TO BE ISSUED
SHORTLY FOR SATURDAY FOR THE MOUNTAINS AND DESERTS.

&&

PUBLIC...MAXWELL
AVIATION/MARINE...JT

In the hours before

Local storm report, Aug 1, 4:05 PM PDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
405 PM PDT FRI AUG 1 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     FLASH FLOOD      19 NE VALLEY CENTER     33.37N 116.75W
08/01/2014                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            CHP REPORTED WATER OVER THE HIGHWAY NEAR THE
            INTERSECTION OF HIGHWAY 79 AND CHIHUAHUA
            VALLEY RD WITH TRAFFIC STOPPED IN BOTH
            DIRECTIONS. SPOTTER ALSO REPORTED THE
            ROADWAY WASHED OUT AT THE SAME LOCATION.

&&

NWS SAN DIEGO CA
IRIS SYSTEM
Local storm report, Aug 1, 4:14 PM PDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
414 PM PDT FRI AUG 1 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     FLASH FLOOD      3 SSW PINE VALLEY       32.81N 116.52W
08/01/2014                   SAN DIEGO          CA   LAW ENFORCEMENT

            CHP REPORTED A ROCK SLIDE ON SUNRISE HIGHWAY
            PARTIALLY BLOCKING NORTHBOUND LANE.

&&

NWS SAN DIEGO CA
IRIS SYSTEM
Local storm report, Aug 1, 4:25 PM PDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
425 PM PDT FRI AUG 1 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     FLASH FLOOD      4 NNW CAMPO             32.68N 116.51W
08/01/2014                   SAN DIEGO          CA   TRAINED SPOTTER

            SPOTTER REPORTED WATER ON ROADWAYS UP TO 6
            INCHES ON PARTS OF OAK DRIVE...SAGE
            DRIVE...LAKE SHORE DRIVE...CYPRUS
            DRIVE...AND BASS ROAD. STANDING WATER WAS UP
            TO THE FRONT DOOR OF ONE HOME AND THE GARAGE
            DOOR OF ANOTHER.

&&

NWS SAN DIEGO CA
IRIS SYSTEM
Local storm report, Aug 1, 5:53 PM PDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN DIEGO CA
553 PM PDT FRI AUG 1 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     FLASH FLOOD      3 SSW PINE VALLEY       32.81N 116.52W
08/01/2014                   SAN DIEGO          CA   LAW ENFORCEMENT

            CHP REPORTED A ROCK SLIDE ON SUNRISE HIGHWAY
            PARTIALLY BLOCKING NORTHBOUND LANE.

0238 PM     FLASH FLOOD      4 NNW CAMPO             32.68N 116.51W
08/01/2014                   SAN DIEGO          CA   TRAINED SPOTTER

            SPOTTER REPORTED WATER ON ROADWAYS UP TO 6
            INCHES ON PARTS OF OAK DRIVE...SAGE
            DRIVE...LAKE SHORE DRIVE...CYPRUS
            DRIVE...AND BASS ROAD. STANDING WATER WAS UP
            TO THE FRONT DOOR OF ONE HOME AND THE GARAGE
            DOOR OF ANOTHER.

0349 PM     FLASH FLOOD      19 NE VALLEY CENTER     33.37N 116.75W
08/01/2014                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            CHP REPORTED WATER OVER THE HIGHWAY NEAR THE
            INTERSECTION OF HIGHWAY 79 AND CHIHUAHUA
            VALLEY RD WITH TRAFFIC STOPPED IN BOTH
            DIRECTIONS. SPOTTER ALSO REPORTED THE
            ROADWAY WASHED OUT AT THE SAME LOCATION.

&&

NWS SAN DIEGO CA

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 10:47 AM PDTBeach Hazards StatementSGXSan Diego2 hr
Aug 2, 11:37 AM PDTAreal Flood AdvisorySGXRiverside, San Bernardino3 hr
Aug 2, 12:28 PM PDTFlash Flood WarningSGXRiverside, San Bernardino3 hr
Aug 2, 1:17 PM PDTFlash Flood WarningSGXRiverside3 hr
Aug 2, 3:04 PM PDTAreal Flood AdvisorySGXSan Diego3 hr
Aug 2, 3:51 PM PDTBeach Hazards StatementSGXSan Diego4 hr

Nearby

Flash Flood Watches in California, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.